Pursuit-evasion predator-prey waves in two spatial dimensions

DSpace/Manakin Repository

Open Research Exeter (ORE)

Pursuit-evasion predator-prey waves in two spatial dimensions

Please use this identifier to cite or link to this item: http://hdl.handle.net/10036/3772

Share:                 



Title: Pursuit-evasion predator-prey waves in two spatial dimensions
Author: Biktashev, V. N.
Brindley, J.
Holden, A. V.
Tsyganov, M. A.
Citation: Vol. 14 (4), pp. 988 - 994
Publisher: American Institute of Physics
Journal: Chaos
Date Issued: 2004-12
URI: http://hdl.handle.net/10036/3772
DOI: 10.1063/1.1793751
Links: http://dx.doi.org/10.1063/1.1793751
Abstract: We consider a spatially distributed population dynamics model with excitable predator-prey kinetics, where species propagate in space due to their taxis with respect to each other's gradient in addition to, or instead of, their diffusive spread. Earlier, we have described new phenomena in this model in one spatial dimension, not found in analogous systems without taxis: reflecting and self-splitting waves. Here we identify new phenomena in two spatial dimensions: unusual patterns of meander of spirals, partial reflection of waves, swelling wave tips, attachment of free wave ends to wave backs, and as a result, a novel mechanism of self-supporting complicated spatiotemporal activity, unknown in reaction-diffusion population models.
Description: Copyright © 2004 American Institute of PhysicsJournal Article
Keywords: Adaptation, PhysiologicalAnimalsCompetitive BehaviorComputer SimulationEcosystemHumansModels, BiologicalMovementNonlinear DynamicsPopulation DynamicsPredatory Behavior
ISSN: 1054-1500


Please note: Before reusing this item please check the rights under which it has been made available. Some items are restricted to non-commercial use. Please cite the published version where applicable.

Files in this item

Files Size Format View
0406012v1.pdf 402.5Kb PDF View/Open

This item appears in the following Collection(s)

Browse

My Account

Local Links